Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2012, 11:10 PM EDT for Fannin County, Towns County, Union County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 11:10 PM EDT (03:10 UTC)
- Expired
- Jul 19, 2012, 12:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 159 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WWUS82 KFFC 190310
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT WED JUL 18 2012
GAZ006-008-009-190400-
1110 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...TOWNS AND
FANNIN COUNTIES UNTIL MIDNIGHT EDT...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUING FROM AROUND HIAWASSEE
TO YOUNG HARRIS AND NOTTELY DAM...MOVING SOUTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS ACROSS UNION...TOWNS AND FANNIN COUNTIES...INCLUDING
AREAS AROUND THE PLUM ORCHARD GAP SHELTER...TITUS...HIAWASSEE...
YOUNG HARRIS...ALEXANDERS MILL...NOTTELY DAM...IVY LOG...GUMLOG...
BLAIRSVILLE...MACEDONIA...LOVING...HEMP...MCCAYSVILLE-COPPERHILL AND
BRASSTOWN BALD. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3495 8355 3494 8360 3492 8359 3488 8365
3480 8367 3478 8382 3473 8384 3474 8394
3464 8404 3466 8413 3461 8419 3467 8425
3473 8426 3480 8431 3484 8438 3486 8446
3499 8448 3500 8356
TIME...MOT...LOC 0306Z 042DEG 6KT 3494 8370 3489 8391
3493 8417
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:00 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 18, 10:00 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT WED JUL 18 2012 .UPDATE... HAVE LEFT CHANCE POPS ACROSS THE CWA UNTIL 06Z...THEN SLIGHT CHANCE. CONVECTION STILL DEVELOPING IN RANDOM PLACES BUT HAS SHOWN AN OVERALL DIMINISHING TREND. A FEW AREAS ALREADY AT OR NEAR OVERNIGHT LOWS...BUT WITH HIGH DEW POINTS THERE MAY NOT BE THAT MUCH MORE COOLING. 41 .PREVIOUS... .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LOW SEEN ON WATER VAPOR IMAGERY WAS LOCATED OVER EAST CENTRAL GEORGIA THIS AFTERNOON. THIS FEATURE HAS BEEN ACTIVE IN HELPING TO KEEP INCREASED MOISTURE ACROSS THE CWA AND THUS ENHANCING OUR COVERAGE OF AFTERNOON CONVECTION. OVERNIGHT...THE UPPER LOW IS PROGGED TO OPEN INTO A TROUGH OVER THE CWA THAT WILL REMAIN IN PLACE ACROSS THE CWA THROUGH THE SHORT TERM...THUS EXPECT THE ACTIVE PATTERN TO CONTINUE. SFC TROUGH ACROSS SOUTHEAST GEORGIA WILL WEAKEN THROUGH THE SHORT TERM. WITH PLENTY OF MOISTURE ACROSS THE CWA...DIURNAL HEATING AND UPPER LEVEL IMPULSES MOVING ACROSS THE CWA...EXPECT CHANCE TO LIKELY POPS DURING THE AFTERNOON AND EVENING TODAY AND THURSDAY AND SLIGHT CHANCE OVERNIGHT. WITH UPPER LEVEL FEATURE ACROSS THE AREA..CONVECTION HAS BEEN ABLE TO CONTINUE THROUGH THE OVERNIGHT HOURS. HIGH MUCAPE VALUES AGAIN TOMORROW WITH THE GFS FORECASTING AROUND 3000 J/KG. WITH FORCING AND HIGH INSTABILITY...ISOLATED SVR IS A POSSIBILITY AGAIN ON THURSDAY. 12Z FFC SOUNDING SHOWED PWS OF 2 INCHES. EXPECT SIMILAR VALUES AGAIN ON THURSDAY SO WILL HAVE TO CONTINUE TO MONITOR FOR LOCALIZED FLASH FLOODING POTENTIAL WITH SLOW MOVING STORMS. MAX TEMPS ARE CLOSER TO THE MAV ON THURSDAY. THINK THE MET WAS A LITTLE TOO LOW AND GIVEN SOME SUN EXPECTED TOMORROW SHOULD SEE UPPER 80S TO LOW 90S. MIN TEMPS ARE CLOSE TO MAV/MET BLEND. 11 && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LATEST GUIDANCE CONTINUES TO BE IN GENERAL AGREEMENT WITH THE MAJORITY OF THE INFLUENCING FEATURES THROUGHOUT THE LONG TERM... HOWEVER THERE ARE SOME DIFFERENCES IN THE EXTENT OF THE AVAILABLE MOISTURE FIELD ACROSS THE FORECAST AREA ON SUNDAY AND INTO EARLY NEXT WEEK. AS HIGH PRESSURE FILTERS BACK INTO THE AREA FROM THE SOUTHEAST COAST... THE GFS KEEPS MUCH OF THE HIGHER LAYER RH VALUES ACROSS NORTH AND CENTRAL PORTIONS OF THE AREA AND ALSO ADVECTS IN A SLUG OF TROPICAL MOISTURE FROM THE SOUTH BY MONDAY INTO TUESDAY. THE ECMWF SUGGESTS MUCH OF THE NORTHERN MOISTURE WILL BE PUSHED NORTH OF THE AREA AS THE HIGH BUILDS IN AND HAS MUCH LESS IMPRESSIVE TROPICAL MOISTURE COMING IN FROM THE SOUTH. THIS WILL BE SOMETHING TO MONITOR IN FUTURE MODEL SOLUTIONS...HOWEVER DUE TO UNCERTAINTY IN FORECAST THIS FAR OUT...HAVE DECIDED TO CONTINUE CURRENT FORECAST WHICH LOOKS LIKE A REASONABLE COMPROMISE IN ASSOCIATED CHANCE POPS FOR PORTIONS OF THE AREA. RAISED MAX TEMPS A BIT ON WEDNESDAY PER LATEST MEX GUIDANCE. ALL ELSE APPEARS TO BE ON TRACK...MADE NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS... 03 LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 350 AM EDT WED JUL 18 2012/ EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS. BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD. AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM 2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY. WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5 INCHES...WITH LOCALLY HEAVIER AMOUNTS. 31 && .AVIATION... 00Z UPDATE... CONVECTION CONTINUES ACROSS MUCH OF NORTH AND CENTRAL GEORGIA AND WILL WATCH FOR ANY IMPACTS TO TAF SITES. CONVECTION SHOULD DIMINISH THROUGH THE EVENING. VFR FOR MUCH OF THE NIGHT EXCEPT POSSIBLY SOME LOCAL MVFR CEILINGS AND VISIBILITY AFTER 06Z DUE TO EVENING RAINS. LIGHT AND VARIABLE WINDS OVERNIGHT BECOMING WEST TO NORTHWEST 5 TO 10KT AFTER SUNRISE. SIMILAR PATTERN FOR THURSDAY AFTERNOON WITH SCATTERED CONVECTION. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON MORNING STRATUS. MEDIUM TO HIGH ON ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 72 93 / 50 50 30 50 ATLANTA 72 90 72 91 / 50 60 30 50 BLAIRSVILLE 68 88 68 86 / 40 60 30 60 CARTERSVILLE 69 92 70 91 / 40 60 30 60 COLUMBUS 72 91 73 91 / 50 60 30 50 GAINESVILLE 73 90 72 90 / 40 60 30 60 MACON 72 92 72 93 / 50 60 30 40 ROME 70 92 72 92 / 40 60 30 70 PEACHTREE CITY 69 90 71 91 / 50 60 30 50 VIDALIA 73 93 75 94 / 40 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....03/31 AVIATION...41
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT WED JUL 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800 J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 18, 8:26 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG CHATSWORTH 34.77N 84.77W
07/18/2012 MURRAY GA 911 CALL CENTER
911 DISPATCHER REPORTED 12-16 TREES DOWN AROUND
CHATSWORTH.
&&
20Special weather statement, Jul 18, 8:55 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT WED JUL 18 2012
GAZ073-074-083-084-190145-
855 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...WILKINSON AND BALDWIN COUNTIES UNTIL 945 PM EDT...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND HEBRON TO IVEY AND RIPLEY...MOVING
NORTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...WILKINSON AND BALDWIN COUNTIES THROUGH
945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCINTYRE...TOOMSBORO...IRWINTON...RIPLEY...HEBRON...OCONEE...
FITZPATRICK...MYRICKS MILL...IVEY...GORDON...PANCRAS AND COOPERS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3267 8336 3276 8345 3286 8341 3299 8333
3305 8310 3308 8305 3308 8301 3286 8293
TIME...MOT...LOC 0054Z 188DEG 6KT 3298 8305 3290 8326
3274 8338Special weather statement, Jul 18, 8:57 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT WED JUL 18 2012
GAZ078-079-089-190145-
857 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE AND HARRIS COUNTIES UNTIL 945 PM EDT...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN HAMILTON AND CATAULA...MOVING SOUTHEAST
AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE AND HARRIS COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...
CATAULA...WAVERLY HALL...ELLERSLIE...MIDLAND...FLAT ROCK...UPATOI...
NORTH FORT BENNING AND BOX SPRINGS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3279 8480 3254 8456 3252 8457 3253 8465
3252 8468 3252 8471 3242 8477 3242 8479
3267 8498
TIME...MOT...LOC 0057Z 327DEG 16KT 3266 8482Local storm report, Jul 18, 9:14 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 S WAR HILL PARK 34.30N 83.96W
07/18/2012 FORSYTH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 7-10 TREES DOWN IN THE OLD
KEITHS BRIDGE ROAD...PERRY ROAD AND TRUMAN MOUNTAIN ROAD
AREA.
0644 PM TSTM WND DMG 5 WNW SHADY DALE 33.43N 83.66W
07/18/2012 JASPER GA 911 CALL CENTER
911 CENTER REPORTED 2 TREES DOWN ALONG POST ROAD.
0647 PM TSTM WND DMG CHATSWORTH 34.77N 84.77W
07/18/2012 MURRAY GA 911 CALL CENTER
911 DISPATCHER REPORTED 12-16 TREES DOWN AROUND
CHATSWORTH.
&&
20Special weather statement, Jul 18, 10:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT WED JUL 18 2012
GAZ006-008-009-190315-
1026 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...TOWNS AND
FANNIN COUNTIES UNTIL 1115 PM EDT...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR EPWORTH TO NOTTELY DAM...GUMLOG AND
MACEDONIA...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH AS THEY MOVE ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH
1115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIAWASSEE...ALEXANDERS MILL...NOTTELY DAM...IVY LOG...GUMLOG...BLUE
RIDGE...EPWORTH...HIGDON...YOUNG HARRIS...MINERAL BLUFF...TITUS...
THE PLUM ORCHARD GAP SHELTER...TATE CITY AND MACEDONIA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER
ON CREEKS AND STREAMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3495 8354 3493 8359 3492 8359 3488 8365
3480 8367 3480 8376 3477 8383 3476 8425
3484 8438 3485 8444 3499 8447 3500 8355
TIME...MOT...LOC 0224Z 282DEG 3KT 3493 8430 3495 8395
3491 8366Special weather statement, Jul 18, 11:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT WED JUL 18 2012
GAZ006-008-009-190400-
1110 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...TOWNS AND
FANNIN COUNTIES UNTIL MIDNIGHT EDT...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
MODERATE TO OCCASIONALLY HEAVY RAIN CONTINUING FROM AROUND HIAWASSEE
TO YOUNG HARRIS AND NOTTELY DAM...MOVING SOUTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS ACROSS UNION...TOWNS AND FANNIN COUNTIES...INCLUDING
AREAS AROUND THE PLUM ORCHARD GAP SHELTER...TITUS...HIAWASSEE...
YOUNG HARRIS...ALEXANDERS MILL...NOTTELY DAM...IVY LOG...GUMLOG...
BLAIRSVILLE...MACEDONIA...LOVING...HEMP...MCCAYSVILLE-COPPERHILL AND
BRASSTOWN BALD. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3495 8355 3494 8360 3492 8359 3488 8365
3480 8367 3478 8382 3473 8384 3474 8394
3464 8404 3466 8413 3461 8419 3467 8425
3473 8426 3480 8431 3484 8438 3486 8446
3499 8448 3500 8356
TIME...MOT...LOC 0306Z 042DEG 6KT 3494 8370 3489 8391
3493 8417The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:55 PM EDT | Special Weather Statement | FFC | Wilkinson | 50 min |
| Jul 18, 8:57 PM EDT | Special Weather Statement | FFC | Muscogee | 48 min |
| Jul 18, 10:26 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 49 min |
| Jul 19, 5:13 PM EDT | Special Weather Statement | FFC | Peach | 32 min |
| Jul 19, 5:56 PM EDT | Special Weather Statement | FFC | Baldwin | 34 min |
| Jul 19, 6:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jul 19, 6:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Jul 19, 6:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Jul 19, 7:22 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 23 min |
| Jul 19, 7:45 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.